MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 9MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 9MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100925
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported during an embolization of a fistula in the ascending aorta and the right pulmonary artery, the 8mm x 20cm deltafill 10 (dlf100820 / 30452193) was correctly purged and inserted into a prowler 14 microcatheter (606151fx / 30289569).An attempt was made to recover the device with the resheathing tool, but during the use of the resheathing tool, the hypotube broke with no way of being able to recover the coil.No visible kinks nor other damages were noted on the microcatheter.There was no resistance experienced when the guidewire was being advanced through the microcatheter.A continuous flush was maintained through the microcatheter (40 ml/hr).Additional information indicated that the hypotube did split into two pieces.No medical intervention was required to remove the damaged hypotube.Another prowler 14 microcatheter from the same lot was used with the replacement coil, a 5mm x 15cm deltafill (dlf100515 / 30481255).During the same procedure, another coil, a 7mm x 21cm galaxy g3 (gly120721 / 30537009) was correctly purged and inserted into a prowler 14 microcatheter (606151fx / 30289569).An attempt was made to recover the device with the resheathing tool, but during the use of the resheathing tool, the hypotube broke with no way of being able to recover the coil.No visible kinks nor other damages were noted on the microcatheter.There was no resistance experienced when the guidewire was being advanced through the microcatheter.A continuous flush was maintained through the microcatheter (40 ml/hr).Additional information indicated that the hypotube did split into two pieces.No medical intervention was required to remove the damaged hypotube.Another prowler 14 microcatheter from the same lot was used with the replacement coil, a 10 mm x 30cm galaxy g3 (gly121030 / 30508873).The 9mm x 25cm deltafill 10 (dlf100925 / 30494368) was also used during the same procedure.It was used with a prowler 14 microcatheter (606151fx / 30289569).The coil was impeded in the microcatheter.There was no kink on the microcatheter.There was no resistance experienced when the guidewire was being advanced through the microcatheter.A continuous flush was maintained through the microcatheter (40 ml/hr).There was no report of any patient adverse event or complication.On 19-apr-2022, additional information was received.The information indicated that the physician read the instructions for use (ifu); the ifu does clearly describe how to use the medical device and the physician have been trained in its use.The additional information also included the observations from the physician: ¿from the beginning the doctor was given a presentation for the handling of the coil and we took the use of the videos, and in many cases when the coil is sheathed it does not present a problem.The same steps are always performed it appears that the event of hypotube breaks and we have supported the physician to review the process during the procedure.At the visit of the brand specialist the doctor commented in detail about this failure and went through the steps, where it was clarified that the doctor was doing the process as is for the recovery of the coil, and it was not possible to explain conclusively what was going on.¿ based on the result of the product analysis completed on 24-jun-2022, the event related to 9mm x 25cm deltafill 10 (dlf100925 / 30494368) has been deemed reportable as a "malfunction.".
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.(b)(6).The initial reporter email address was not reported / available.[conclusion]: the healthcare professional reported during an embolization of a fistula in the ascending aorta and the right pulmonary artery, the 8mm x 20cm deltafill 10 (dlf100820 / 30452193) was correctly purged and inserted into a prowler 14 microcatheter (606151fx / 30289569).An attempt was made to recover the device with the resheathing tool, but during the use of the resheathing tool, the hypotube broke with no way of being able to recover the coil.No visible kinks nor other damages were noted on the microcatheter.There was no resistance experienced when the guidewire was being advanced through the microcatheter.A continuous flush was maintained through the microcatheter (40 ml/hr).Additional information indicated that the hypotube did split into two pieces.No medical intervention was required to remove the damaged hypotube.Another prowler 14 microcatheter from the same lot was used with the replacement coil, a 5mm x 15cm deltafill (dlf100515 / 30481255).During the same procedure, another coil, a 7mm x 21cm galaxy g3 (gly120721 / 30537009) was correctly purged and inserted into a prowler 14 microcatheter (606151fx / 30289569).An attempt was made to recover the device with the resheathing tool, but during the use of the resheathing tool, the hypotube broke with no way of being able to recover the coil.No visible kinks nor other damages were noted on the microcatheter.There was no resistance experienced when the guidewire was being advanced through the microcatheter.A continuous flush was maintained through the microcatheter (40 ml/hr).Additional information indicated that the hypotube did split into two pieces.No medical intervention was required to remove the damaged hypotube.Another prowler 14 microcatheter from the same lot was used with the replacement coil, a 10 mm x 30cm galaxy g3 (gly121030 / 30508873).The 9mm x 25cm deltafill 10 (dlf100925 / 30494368) was also used during the same procedure.It was used with a prowler 14 microcatheter (606151fx / 30289569).The coil was impeded in the microcatheter.There was no kink on the microcatheter.There was no resistance experienced when the guidewire was being advanced through the microcatheter.A continuous flush was maintained through the microcatheter (40 ml/hr).There was no report of any patient adverse event or complication.On 19-apr-2022, additional information was received.The information indicated that the physician read the instructions for use (ifu); the ifu does clearly describe how to use the medical device and the physician have been trained in its use.The additional information also included the observations from the physician: ¿from the beginning the doctor was given a presentation for the handling of the coil and we took the use of the videos, and in many cases when the coil is sheathed it does not present a problem.The same steps are always performed it appears that the event of hypotube breaks and we have supported the physician to review the process during the procedure.At the visit of the brand specialist the doctor commented in detail about this failure and went through the steps, where it was clarified that the doctor was doing the process as is for the recovery of the coil, and it was not possible to explain conclusively what was going on.¿ the complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 9mm x 25cm deltafill 10 was received.Visual inspection was performed.The embolic coil of the returned deltafill was coming out from the tip of the prowler 14 microcatheter that was contained in the decontamination pouch.No other apparent damages were noted during the visual inspection.Microscopic inspection was performed.Under magnification, the distal end of the embolic coil was noted to be entangled.The microcatheter received with the complaint device was noted to have several kinks along its entire length.This condition could be related to the customer complaint regarding an impeded condition to advance the deltafill device inside the microcatheter.Based on the findings during the visual analysis, the customer complaint was confirmed.However, the event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.A review of manufacturing documentation associated with this lot (30494368) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Coil damaged is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as coil damage from occurring.The damaged condition observed on the embolic coil under magnification was not originally reported at the complaint initiation and may have been related to other factors; the exact cause cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 9mm x 25cm deltafill 10 coil left the manufacturing facility with the embolic coil in the damaged condition as observed.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00260, 3008114965-2022-00264.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL10 9MMX25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14809364
Report Number3008114965-2022-00455
Device Sequence Number4878666
Product Code KRD
UDI-Device Identifier10886704079385
UDI-Public10886704079385
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberDLF100925
Device Catalogue NumberDLF100925
Device Lot Number30494368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Initial Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL10 8MMX20CM; GALAXY G3 7MM X 21CM; PRESHAPED PROWLER14 45TIP 2MRK
Patient Age6 MO
Patient SexMale
Patient Weight5 KG